Alert archive / Washington / Ice Storm Warnings in 2012

Ice Storm Warning 1, NWS Seattle, WA

January 19, 2012

NWS Seattle, WA issued this ice storm warning at Jan 19, 2012, 5:31 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2012, 5:31 AM PST (13:31 UTC)
Expired
Jan 19, 2012, 2:00 PM PST
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WWUS46 KSEW 191331
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
531 AM PST THU JAN 19 2012

...VERY ICY CONDITIONS THIS MORNING OVER SOUTH PARTS OF WESTERN
WASHINGTON...

.A WARM FRONT WILL SPREAD RAIN OVER THE TOP OF COLD AIR TRAPPED
AT THE SURFACE...RESULTING IN FREEZING RAIN...MODERATE AT TIMES
THIS MORNING. THE RAIN IS EXPECTED TO EASE LATE THIS MORNING AND
TEMPERATURES ARE EXPECTED TO CREEP ABOVE FREEZING BY ABOUT MIDDAY.

WAZ504-505-508-509-511-512-517-192000-
/O.UPG.KSEW.WW.Y.0008.000000T0000Z-120119T2000Z/
/O.NEW.KSEW.IS.W.0001.120119T1331Z-120119T2000Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-CENTRAL COAST-
531 AM PST THU JAN 19 2012

...ICE STORM WARNING IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* SOME AFFECTED LOCATIONS...HOQUIAM...OLYMPIA...SEATTLE.

* TIMING...DURING THE MORNING HOURS.

* ICE ACCUMULATIONS...ICE ACCUMULATIONS TWO TO FOUR TENTHS OF AN
  INCH THIS MORNING.

* MAIN IMPACT...TRAVEL WILL BE SEVERELY IMPACTED. POWER OUTAGES ARE
  LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS WILL LIKELY
LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO
THE DANGER.

&&

$$

WAZ518-519-192145-
/O.CON.KSEW.WS.A.0003.120121T0000Z-120121T1800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
531 AM PST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT ABOVE 3000 FEET FROM
FRIDAY AFTERNOON THROUGH SATURDAY MORNING...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS. 

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY MORNING.

* SNOW ACCUMULATIONS...8 TO 16 INCHES ARE POSSIBLE WITH THE 
  HEAVIEST AMOUNTS AT MOUNT BAKER. 

* MAIN IMPACT...EXPECT WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF
EMERGENCY.

&&

$$
3 follow-up statements
180 
WWUS46 KSEW 191755
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
955 AM PST THU JAN 19 2012

.A WARM FRONT WILL CONTINUE TO SPREAD RAIN OVER PORTIONS OF
WESTERN WASHINGTON THROUGH EARLY THIS AFTERNOON. TEMPERATURES WILL
REMAIN BELOW FREEZING WITH FREEZING RAIN EXPECTED AT THE SURFACE.
RAIN WILL EASE THIS AFTERNOON. TEMPERATURES WILL GRADUALLY
MODERATE TONIGHT...RISING ABOVE FREEZING. 

WAZ504-505-508-509-511-512-192200-
/O.EXT.KSEW.IS.W.0001.000000T0000Z-120119T2200Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
955 AM PST THU JAN 19 2012

...ICE STORM WARNING NOW IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* SOME AFFECTED LOCATIONS...SEATTLE...OLYMPIA...TACOMA...BREMERTON AND
  BELLEVUE.

* TIMING....FREEZING RAIN WILL CONTINUE THROUGH EARLY THIS
  AFTERNOON. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 0.25 TO 0.75
  INCHES.

* MAIN IMPACT...TRAVEL WILL BE SEVERELY IMPACTED. POWER OUTAGES 
  ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS WILL LIKELY
LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO
THE DANGER.

&&

$$

WAZ517-192000-
/O.CON.KSEW.IS.W.0001.000000T0000Z-120119T2000Z/
CENTRAL COAST-
955 AM PST THU JAN 19 2012

...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* SOME AFFECTED LOCATIONS...HOQUIAM...ABERDEEN...MOSTESANO.

* TIMING...FREEZING RAIN WILL CONTINUE THROUGH LATE THIS MORNING. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 0.25 TO 0.75
  INCHES. 

* MAIN IMPACT...TRAVEL WILL BE SEVERELY IMPACTED. POWER OUTAGES 
  ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS WILL LIKELY
LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO
THE DANGER.

&&

$$

WAZ518-519-200000-
/O.CON.KSEW.WS.A.0003.120121T0000Z-120121T1800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
955 AM PST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS. 

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY MORNING.

* SNOW ACCUMULATIONS...8 TO 16 INCHES ARE POSSIBLE WITH THE 
  HEAVIEST AMOUNTS AT MOUNT BAKER. 

* MAIN IMPACT...EXPECT WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF
EMERGENCY.

&&

$$

33
488 
WWUS46 KSEW 191839
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1039 AM PST THU JAN 19 2012

.A WARM FRONT WILL CONTINUE TO SPREAD RAIN OVER PORTIONS OF
WESTERN WASHINGTON THROUGH EARLY THIS AFTERNOON. TEMPERATURES
WILL REMAIN BELOW FREEZING WITH FREEZING RAIN EXPECTED AT THE
SURFACE. AREAS FARTHER NORTH INCLUDING EVERETT...ADMIRALTY INLET
AND EASTERN STRAIT OF JUAN DE FUCA WILL SEE SNOW AT TIMES.
PRECIPITATION WILL EASE THIS AFTERNOON. TEMPERATURES WILL
GRADUALLY MODERATE TONIGHT...RISING ABOVE FREEZING. ANOTHER STRONG
SYSTEM WILL BRING HEAVY SNOW TO THE MOUNTAINS ON FRIDAY.

WAZ507-192200-
/O.NEW.KSEW.WS.W.0004.120119T1839Z-120119T2200Z/
EVERETT AND VICINITY-
1039 AM PST THU JAN 19 2012

...WINTER STORM WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

* SOME AFFECTED LOCATIONS...EVERETT.

* TIMING...SNOW WILL CONTINUE THROUGH EARLY THIS AFTERNOON. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS 2 TO 4 INCHES. 

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED FOR THE LOWLANDS WHEN 4 INCHES OF
SNOW OR MORE IS LIKELY WITHIN 12 HOURS.

&&

$$

WAZ504-505-508-509-511-512-192200-
/O.CON.KSEW.IS.W.0001.000000T0000Z-120119T2200Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
1039 AM PST THU JAN 19 2012

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* SOME AFFECTED LOCATIONS...SEATTLE...OLYMPIA...TACOMA... 
  BREMERTON AND BELLEVUE. 

* TIMING....FREEZING RAIN WILL CONTINUE THROUGH EARLY THIS 
  AFTERNOON. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 0.25 TO 0.75 
  INCHES. 

* MAIN IMPACT...TRAVEL WILL BE SEVERELY IMPACTED. POWER OUTAGES 
  ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS WILL LIKELY
LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO
THE DANGER.

&&

$$

WAZ517-192000-
/O.CON.KSEW.IS.W.0001.000000T0000Z-120119T2000Z/
CENTRAL COAST-
1039 AM PST THU JAN 19 2012

...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* SOME AFFECTED LOCATIONS...HOQUIAM...ABERDEEN...MOSTESANO.

* TIMING...FREEZING RAIN WILL CONTINUE THROUGH LATE THIS MORNING.

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 0.25 TO 0.75 
  INCHES. 

* MAIN IMPACT...TRAVEL WILL BE SEVERELY IMPACTED. POWER OUTAGES 
  ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS WILL LIKELY
LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO
THE DANGER.

&&

$$

WAZ510-514-192200-
/O.NEW.KSEW.WW.Y.0009.120119T1839Z-120119T2200Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
1039 AM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON.

* SOME AFFECTED LOCATIONS...PORT ANGELES...PORT TOWNSEND AND OAK
  HARBOR.  

* TIMING...SNOW WILL CONTINUE THROUGH EARLY THIS AFTERNOON. 

* ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ518-519-200000-
/O.CON.KSEW.WS.A.0003.120121T0000Z-120121T1800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1039 AM PST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS. 

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY MORNING.

* SNOW ACCUMULATIONS...8 TO 16 INCHES ARE POSSIBLE WITH THE 
  HEAVIEST AMOUNTS AT MOUNT BAKER. 

* MAIN IMPACT...EXPECT WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF
EMERGENCY.

&&

$$
772 
WWUS46 KSEW 192157
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
157 PM PST THU JAN 19 2012

.WESTERN WASHINGTON WILL CONTINUE TO SEE A MIXED BAG OF WINTRY
WEATHER TONIGHT WITH FREEZING RAIN...SLEET AND MORE SNOW EXPECTED
ACROSS THE LOWLANDS. WARMER AIR WILL MOVE INLAND LATE TONIGHT
WITH TEMPERATURES MODERATING AND PRECIPITATION CHANGING OVER TO ALL
RAIN FROM THE SOUTH TO THE NORTH. TEMPERATURES WILL REMAIN ABOVE
FREEZING ON FRIDAY. 

ANOTHER STRONG...WET SYSTEM WILL BRING HEAVY SNOW TO THE
MOUNTAINS FRIDAY EVENING INTO SATURDAY. 

WAZ507-201200-
/O.CAN.KSEW.WS.W.0004.000000T0000Z-120119T2200Z/
/O.NEW.KSEW.WW.Y.0010.120119T2200Z-120120T1200Z/
EVERETT AND VICINITY-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 4 AM PST FRIDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* SOME AFFECTED LOCATIONS...EVERETT...MARYSVILLE. 

* TIMING...EXPECT SNOW AT TIMES THROUGH TONIGHT WITH FREEZING RAIN
  POSSIBLE. PRECIPITATION WILL CHANGE TO ALL RAIN EARLY FRI
  MORNING. 

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...AND 0.10 INCHES OF
  ICE ACCUMULATION POSSIBLE.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ510-201200-
/O.CAN.KSEW.WW.Y.0009.000000T0000Z-120119T2200Z/
/O.NEW.KSEW.WW.Y.0010.120119T2200Z-120120T1200Z/
ADMIRALTY INLET AREA-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 4 AM PST FRIDAY.

* SOME AFFECTED LOCATIONS...PORT TOWNSEND AND OAK HARBOR.

* TIMING...SNOW OR FREEZING RAIN WILL DEVELOP TONIGHT AND PERSIST
  THROUGH EARLY FRIDAY MORNING.

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...AND 0.10 INCHES OF
  ICE ACCUMULATION POSSIBLE.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT
THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ514-201200-
/O.CAN.KSEW.WW.Y.0009.000000T0000Z-120119T2200Z/
/O.NEW.KSEW.WW.Y.0010.120119T2200Z-120120T1200Z/
EASTERN STRAIT OF JUAN DE FUCA-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 4 AM PST FRIDAY.

* SOME AFFECTED LOCATIONS...PORT ANGELES.

* TIMING...SNOW OR FREEZING RAIN WILL DEVELOP TONIGHT AND PERSIST
  THROUGH EARLY FRIDAY MORNING.

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...AND 0.10 INCHES OF
  ICE ACCUMULATION POSSIBLE.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT
THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ504-505-508-509-511-512-201200-
/O.NEW.KSEW.WW.Y.0010.120119T2200Z-120120T1200Z/
/O.CON.KSEW.IS.W.0001.000000T0000Z-120119T2200Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 4 AM PST FRIDAY.

* SOME AFFECTED LOCATIONS...SEATTLE...OLYMPIA...TACOMA... 
  BREMERTON AND BELLEVUE. 

* TIMING....SNOW OR FREEZING RAIN WILL CONTINUE TONIGHT...THEN
  CHANGE OVER TO ALL RAIN EARLY FRIDAY MORNING. 

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...OR 0.10 INCHES OF
  ICE ACCUMULATION POSSIBLE. 

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ001-503-506-201200-
/O.NEW.KSEW.WW.Y.0010.120120T0200Z-120120T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 10 AM PST FRIDAY.

* SOME AFFECTED LOCATIONS...FRIDAY HARBOR...BELLINGHAM AND
  ARLINGTON. 

* TIMING...SNOW OR FREEZING RAIN WILL DEVELOP TONIGHT AND PERSIST
  THROUGH EARLY FRIDAY MORNING.

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...OR 0.10 INCHES OF ICE
  ACCUMULATION POSSIBLE.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ515-201200-
/O.NEW.KSEW.WW.Y.0010.120119T2200Z-120120T1200Z/
WESTERN STRAIT OF JUAN DE FUCA-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 4 AM PST FRIDAY.

* SOME AFFECTED LOCATIONS...SEKIU.

* TIMING...SNOW OR FREEZING RAIN WILL DEVELOP TONIGHT AND PERSIST
  THROUGH EARLY FRIDAY MORNING.

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...OR 0.10 INCHES OF ICE
  ACCUMULATION POSSIBLE.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ518-519-201200-
/O.CON.KSEW.WS.A.0003.120121T0000Z-120121T1800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
157 PM PST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS. 

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY MORNING.

* SNOW ACCUMULATIONS...8 TO 16 INCHES ARE POSSIBLE WITH THE 
  HEAVIEST AMOUNTS AT MOUNT BAKER. 

* MAIN IMPACT...EXPECT WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF
EMERGENCY.

&&

$$

33

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this ice storm warning went out at Jan 19, 3:15 AM PST, 2 hours 16 minutes earlier.

Area forecast discussion, Jan 19, 3:15 AM PST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
315 AM PST THU JAN 19 2012

.SYNOPSIS...A WARM FRONT MOVING ACROSS NORTHERN OREGON WILL BRING A
WINTRY MIX OF PRECIPITATION TO THE SOUTH PART OF THE FORECAST AREA
TODAY...WITH A CHANCE OF RAIN OR SNOW OVER THE NORTH. A STRONGER...
WET...AND WARMER FRONTAL SYSTEM WILL ARRIVE FRIDAY AND FRIDAY NIGHT.
THE ACTIVE WEATHER PATTERN WILL CONTINUE SATURDAY THROUGH THE MIDDLE
OF NEXT WEEK.

&&

.SHORT TERM... THE NEXT DAY OR SO WILL CONTINUE TO BE A TRICKY AND
COMPLICATED PRECIPITATION FORECAST.

A WARM FRONT WILL BRUSH THE SOUTH PART OF THE FORECAST AREA TODAY.
MODELS DISAGREE WITH HOW FAR NORTH THE PRECIPITATION WILL REACH WITH
THE GFS FARTHER NORTH THAN THE NAM. BASED ON RECENT RADAR AND
SATELLITE TRENDS...THE GFS...WITH PRECIPITATION UP TO CENTRAL PUGET
SOUND...APPEARS TO BE THE BETTER CHOICE. TEMPERATURES WILL BE COLD
ENOUGH FOR SNOW OR FREEZING RAIN THIS MORNING. QPF AMOUNTS
SUGGEST 1-3 INCHES OF SNOW COULD FALL OVER THE SOUTHWEST INTERIOR
THIS MORNING WITH THE HIGHER AMOUNTS SOUTH OF OLYMPIA. FARTHER
NORTH...TO ABOUT SEATTLE...QPF WILL BE LIGHTER BUT THERE WILL BE A
RENEWED THREAT OF FREEZING RAIN OR DRIZZLE FOR THE MORNING COMMUTE.
WITH ALL OF THIS IN MIND...WILL ISSUE A WINTER WEATHER ADVISORY FOR
AREAS FROM ABOUT SEATTLE SOUTH FOR THIS MORNING. AREAS FARTHER NORTH
SHOULD STAY COLD BUT MAINLY DRY TODAY. TEMPERATURES WILL GRADUALLY
MODERATE TODAY AND SHOULD RISE ABOVE FREEZING BY AROUND MIDDAY IN
THE PLANNED ADVISORY AREA WITH SNOW/FREEZING RAIN CHANGING TO MAINLY
RAIN AND TAPERING IN THE AFTERNOON.

A SECOND UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA
TONIGHT...BRINGING MORE PRECIPITATION. QPF AMOUNTS LOOKS RELATIVELY
LIGHT BUT THERE WILL PROBABLY BE ENOUGH TO GET ADVISORY AMOUNTS OF
SNOW AGAIN OVER THE NORTHWEST INTERIOR. THIS IS STILL MORE THAN 12
HOURS OUT AND WILL LET THE DAY SHIFT TAKE ONE MORE LOOK AT THE MODEL
FORECASTS BEFORE DECIDING IF AN ADVISORY IS NEEDED.

TEMPERATURES WILL CONTINUE TO MODERATE TONIGHT...GRADUALLY RISING
DURING THE NIGHT MANY AREAS. A VIGOROUS FRONTAL SYSTEM WILL MOVE
ONSHORE LATER IN THE DAY FRIDAY. BY THIS TIME...ALL LOWLAND AREAS
SHOULD BE WARM ENOUGH FOR RAIN. BOTH THE GFS AND ECMWF SHOW POSSIBLE
HEAVY SNOW FOR THE CASCADES FRIDAY NIGHT AND SATURDAY MORNING. SNOW
LEVELS WILL RISE TO 4000 FEET OR SO DURING THIS TIME BUT EAST WINDS
IN THE PASSES WILL KEEP SNOW DOWN TO THE SURFACE. WILL ISSUE A
WINTER STORM WATCH TO COVER THIS. THERE WILL ALSO BE SOME BREEZY TO
WINDY CONDITIONS WITH THE FRONT...MAINLY COAST AND NORTHWEST
INTERIOR. WIND ADVISORIES WILL MAY EVENTUALLY BE NEEDED FOR THIS
EVENT FOR THESE AREAS. LASTLY...THE QPF OVER THE SOUTHWEST PART OF
THE FORECAST AREA WITH THIS SYSTEM...COMBINED WITH SNOW MELT...COULD
BE ENOUGH TO CAUSE SOME FLOODING CONCERNS. AN ESF IS CURRENTLY OUT
FOR THIS. SEE THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

SATURDAY WILL BE A POST FRONTAL SHOWERY DAY WITH SNOW TAPERING OVER
THE MOUNTAINS AND BREEZY WINDS ALL AREAS IN STRONG ONSHORE FLOW.
SCHNEIDER

.LONG TERM...THE ACTIVE WEATHER PATTERN WILL CONTINUE SUNDAY THROUGH
WEDNESDAY. LONG RANGE MODELS ARE IN RELATIVE AGREEMENT SHOWING
WEATHER SYSTEMS MOVING THROUGH AROUND SUNDAY NIGHT...TUESDAY...AND
WEDNESDAY. SCHNEIDER

&&

.HYDROLOGY...PREVIOUS DISCUSSION...MINOR URBAN AND SMALL STREAM
FLOODING IS POSSIBLE FRIDAY AND FRIDAY NIGHT AS THE SNOW MELTS AND A
FRONTAL SYSTEM BRINGS RAIN TO THE AREA. THERE COULD BE HEAVY ENOUGH
RAIN FRIDAY NIGHT...SO THAT COMBINED WITH LOWLAND SNOW MELT...SOME
RIVER FLOODING COULD OCCUR IN LOW ELEVATION RIVER BASINS OVER THE
SOUTHERN PART OF THE AREA. THE SERIES OF WARMER AND WET WEATHER
SYSTEMS WILL CONTINUE INTO MID NEXT WEEK...WITH AN INCREASING CHANCE
OF FLOODING AS EACH SYSTEM ADDS MORE RAIN TO THE RIVERS. COMPUTER
MODELS SHOW A PARTICULARLY MOIST AND STRONG SYSTEM AFFECTING THE
AREA TUESDAY AND WEDNESDAY. A FLOOD POTENTIAL OUTLOOK HAS BEEN
ISSUED WITH MORE SPECIFICS. KAM

&&

.AVIATION...STRONG WESTERLY FLOW ALOFT WILL CONTINUE THROUGH
TONIGHT. AT THE SURFACE HIGH PRESSURE OVER BRITISH COLUMBIA WILL
GRADUALLY WEAKEN TODAY...WHILE A FRONTAL SYSTEM MOVES TO THE OREGON
COAST LATE THIS MORNING AND THEN INLAND THIS AFTERNOON. THIS WILL
MAINTAIN WEAKER NORTHERLY SURFACE FLOW ACROSS WESTERN WASHINGTON.
THE SURFACE FLOW WILL SWITCH TO SOUTHERLY TONIGHT...AS THE LEADING
EDGE OF THE NEXT FRONTAL SYSTEM REACHES THE AREA. THE AIR MASS WILL
REMAIN MOIST AND STABLE.

THERE IS A MIX OF IFR AND LOW-END MVFR CONDITIONS ACROSS WESTERN
WASHINGTON EARLY THIS MORNING...WITH AREAS OF LIGHT FREEZING DRIZZLE
STILL OCCURRING IN A NARROW BAND OVER THE INTERIOR LOWLANDS FROM
SEATAC TO OLYMPIA. A SHARP TRANSITION ZONE EXISTS ACROSS EXTREME
SOUTH WESTERN WASHINGTON...WITH TEMPERATURES NEAR OR JUST BELOW
FREEZING OVER OUR FORECAST AREA AND A RATHER MILD AIR MASS
IMMEDIATELY TO THE SOUTH. AT 2 AM CHEHALIS WAS STILL REPORTING 32
DEGREES WHILE VANCOUVER WASHINGTON WAS 47 DEGREES.

MOST OF THE PRECIPITATION WITH THE FRONTAL SYSTEM MOVING THROUGH THE
REGION TODAY WILL BE FROM THE SOUTH PUGET SOUND REGION SOUTHWARD.
PRECIPITATION NORTH OF A LINE FROM HOQUIAM TO SEATTLE TO STEVENS
PASS WILL PROBABLY AMOUNT TO 0.10 INCH OR LESS. DETERMINING THE TYPE
OF PRECIPITATION THAT WILL FALL IS ANOTHER PROBLEM...AS THE
TRANSITION ZONE MENTIONED ABOVE WILL SHIFT SLOWLY NORTHWARD INTO THE
PUGET SOUND REGION. WELL NORTH OF THE TRANSITION ZONE PRECIPITATION
-- IF IT OCCURS AT ALL -- WILL BE MAINLY SNOW. SOUTH OF THE
TRANSITION ZONE IT WILL BE RAIN OF COURSE...AND WITHIN THE
TRANSITION ZONE IT COULD BE SNOW OR FREEZING RAIN OR DRIZZLE.
CONFIDENCE IN THE DETAILS FOR INDIVIDUAL TAFS IS NOT VERY HIGH.

KSEA...NORTHERLY WIND 6-10 KT. IFR CONDITIONS SHOULD CONTINUE THIS
MORNING...WITH MODEST IMPROVEMENT THIS AFTERNOON. VERY LIGHT
FREEZING RAIN OR DRIZZLE SHOULD CONTINUE OCCASIONALLY THIS
MORNING...POSSIBLY CHANGING TO VERY LIGHT SNOW AT TIMES. THE
TEMPERATURE SHOULD RISE JUST ABOVE FREEZING AROUND NOON TODAY...WITH
A FEW HOURS OF MIXED RAIN AND SNOW POSSIBLE BEFORE CHANGING TO JUST
RAIN. AT MOST THERE WILL BE AROUND 0.10 INCH WATER EQUIVALENT
PRECIPITATION TODAY. THE TEMPERATURE WILL GRADUALLY WARM TONIGHT
WITH OCCASIONAL LIGHT RAIN.   MCDONNAL

&&

.MARINE...HIGH PRESSURE WILL WEAKEN OVER BRITISH COLUMBIA
TODAY...WHILE A 998 MB LOW MOVES ACROSS THE OREGON COASTAL WATERS
THIS MORNING AND THEN INLAND THIS AFTERNOON. THE PREVAILING
NORTHEAST FLOW WILL RESULT IN SMALL CRAFT ADVISORY WINDS OVER THE
COASTAL WATERS...WEST ENTRANCE STRAIT OF JUAN DE FUCA...AND NORTHERN
INLAND WATERS.

A VIGOROUS FRONTAL SYSTEM WILL SWITCH THE FLOW TO SOUTHERLY AS IT
MOVES THROUGH THE FORECAST AREA FRIDAY THROUGH SATURDAY. THIS
FEATURE WILL PROBABLY BRING A SOLID ROUND OF GALE FORCE WINDS TO AT
LEAST THE COASTAL WATERS...ENTRANCES TO THE STRAIT...AND NORTHERN
INLAND WATERS. A GALE WATCH FOR THESE ZONES HAS BEEN POSTED WITH THE
EARLY MORNING FORECAST ISSUANCE. THE FORECAST CALLS FOR JUST BELOW
GALES AT ADMIRALTY INLET AND PUGET SOUND AND HOOD CANAL ZONES...BUT
GALES COULD CERTAINLY OCCUR THERE TOO. IN ADDITION THERE WILL
PROBABLY BE A SURGE OF GALE WESTERLIES IN THE CENTRAL STRAIT AND
EAST ENTRANCE FOLLOWING THE COLD FRONT ON SATURDAY.

ANOTHER STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE AREA SUNDAY
THROUGH MONDAY...AND THIS WILL PROBABLY BRING ANOTHER ROUND OF
GALES.

IN ADDITION...A LARGE WESTERLY SWELL WILL MOVE INTO THE COASTAL
WATERS THIS WEEKEND WITH SWELLS OF 20 TO 25 FT LIKELY.   MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY CENTRAL COAST...SOUTHWEST
     INTERIOR...AND PUGET SOUND REGION THROUGH NOON.
    .WINTER STORM WATCH NORTH AND CENTRAL CASCADES FRIDAY AFTERNOON
     THROUGH SATURDAY MORNING.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...WEST ENTRANCE
     STRAIT...NORTHERN INLAND WATERS.
    .GALE WATCH FOR FRIDAY AND FRIDAY NIGHT FOR COASTAL
     WATERS...ENTRANCES TO THE STRAIT...NORTHERN INLAND WATERS.
    .SMALL CRAFT ADVISORY THROUGH FRIDAY GRAYS HARBOR FOR ROUGH
     BAR CONDITIONS.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Jan 19, 5:31 AM PST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
531 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     FREEZING RAIN    1 NW MIRRORMONT         47.47N 122.00W
01/19/2012  E0.25 INCH       KING               WA   TRAINED SPOTTER

            NEAR ISSAQUAH ABOUT A QUARTER INCH OF FREEZING RAIN
            OVERNIGHT.

0529 AM     FREEZING RAIN    ISSAQUAH                47.53N 122.04W
01/19/2012  M0.25 INCH       KING               WA   NWS EMPLOYEE

            ABOUT 1/4 INCH OF ICE ON SURFACES.

&&

JNEHER

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:28 AM PSTWinter Storm WatchSEW35 hr
Jan 19, 3:28 AM PSTWinter Weather AdvisorySEW2 hr
Jan 19, 3:54 AM PSTGale WatchSEW17 hr
Jan 19, 10:39 AM PSTWinter Storm WarningSEW3 hr
Jan 19, 10:39 AM PSTWinter Weather AdvisorySEW3 hr
Jan 19, 1:57 PM PSTWinter Weather AdvisorySEWSan Juan49 hr
Jan 19, 3:55 PM PSTFlood WatchSEWClallam, Grays Harbor, Island, Jefferson, King, Kitsap and 8 more71 hr

Nearby

Ice Storm Warnings in Washington, 2012Every ice storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.